Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 62, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 20, 2006, 5:13 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 20, 2006, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 202114 SVRMFL FLC021-202200- /O.NEW.KMFL.SV.W.0062.060620T2113Z-060620T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 513 PM EDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 600 PM EDT * AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS ARE ALSO POSSIBLE OF PRODUCING LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OCHOPEE TO BELLE MEADE MOVING SOUTHWEST AT 5 TO 10 MPH. * THE LINE OF STORMS WILL AFFECT... BELLE MEADE BY 515 PM EDT. CARNESTOWN BY 525 PM EDT. EVERGLADES CITY BY 555 PM EDT. GOODLAND BY 600 PM EDT. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2589 8117 2613 8172 2599 8201 2577 8142 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 202136 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 534 PM EDT TUE JUN 20 2006 FLC021-202200- /O.CON.KMFL.SV.W.0062.000000T0000Z-060620T2200Z/ COLLIER FL- 534 PM EDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHERN COLLIER COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED MAINLY ALONG U.S. HIGHWAY 41 FROM NAPLES TO EVERGLADES CITY...MOVING SOUTHWEST AT 5 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2589 8117 2613 8172 2599 8201 2577 8142 $$ EC
000 WWUS52 KMFL 202201 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 558 PM EDT TUE JUN 20 2006 FLC021-202208- /O.EXP.KMFL.SV.W.0062.000000T0000Z-060620T2200Z/ COLLIER FL- 558 PM EDT TUE JUN 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLLIER COUNTY EXPIRES AT 600 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. OCCASIONAL LIGHTNING...GUSTY WINDS TO 40 MPH...AND SMALL HAIL ARE STILL POSSIBLE WITH THESE STORMS...THAT NOW EXTEND FROM NAPLES TO NEAR BONITA SPRINGS. IN ADDITIONAL...VERY HEAVY RAINFALL IS OCCURRING. MOTORISTS ARE URGED TO USE TO CAUTION AND NOT DRIVE THROUGH FLOOD ROADWAYS. LAT...LON 2589 8117 2613 8172 2599 8201 2577 8142 $$ EC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:46 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 20, 1:46 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 146 PM EDT TUE JUN 20 2006 .DISCUSSION...HIGH PRESSURE RIDGE TAKING UP RESIDENCE NEAR 31N THROUGH THE FCST PERIOD. A WEAK INVERTED TROUGH OR TROPICAL WAVE WILL MOVE WEST INTO SOUTH FLORIDA FROM THE BAHAMAS WEDNESDAY NIGHT THROUGH THURSDAY AND ANOTHER STRONGER ONE THROUGH THE CWA ON SUNDAY. CONVECTION WILL BE ENHANCED (NUMEROUS INTERIOR) AND MORE OF IT THURSDAY AND FRIDAY TO THE EAST OF THE FIRST TROUGH. WILL NOT TREND UP POPS FOR SUNDAY SINCE IT MAY BE TOO SOON. THERE WILL BE AN ABSENCE OF ANY STRONG HIGH PRESSURE OVER SOUTH FLORIDA THROUGH THE NEXT WEEK SO MID LEVEL TEMPS WILL BE COOL ENOUGH FOR AT LEAST SCATTERED THUNDERSTORMS INTERIOR AND WEST. && .MARINE...WINDS WILL BE UNDER 15 KNOTS SO SEAS WILL BE MAINLY 3 FEET OR LESS. THIS WILL MAKE FOR GOOD BOATING WEATHER. && .FIRE WEATHER...MINIMUM RHS WILL MAINLY BE GREATER THAN 45 PERCENT EVERY AFTERNOON SO NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 78 89 / 20 30 20 40 FORT LAUDERDALE 78 90 79 89 / 20 30 20 40 MIAMI 79 90 79 89 / 20 30 20 40 NAPLES 74 91 75 91 / 20 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 18
Hazardous weather outlook, Jun 20, 5:18 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 518 AM EDT TUE JUN 20 2006 FLZ063-066>075-210930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 518 AM EDT TUE JUN 20 2006 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: STRONG HEATING AND SEA BREEZE CONVERGENCE THIS AFTERNOON WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS THE AREA, MOST NUMEROUS AND STRONGEST OVER INTERIOR SECTIONS OF SOUTH FLORIDA. THE STORMS WILL MOVE TOWARDS THE GULF COAST LATE IN THE AFTERNOON INTO THE EARLY EVENING HOURS. WIND: THE STRONGEST STORMS COULD CONTAIN GUSTY WINDS OF UP TO 50 MPH THIS AFTERNOON AND EVENING. HAIL: THE STRONGEST STORMS COULD CONTAIN HAIL UP TO DIME SIZE THIS AFTERNOON AND EVENING. FLOODING: A FEW STORMS WILL CONTAIN HEAVY DOWNPOURS WHICH COULD CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE AREA EACH DAY, FAVORING INTERIOR AND GULF COASTAL LOCATIONS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Local storm report, Jun 20, 2:40 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TORNADO 2 S SOUTH BAY 26.63N 80.72W
06/20/2006 PALM BEACH FL LAW ENFORCEMENT
TORNADO OF UNKNOWN INTENSITY SPOTTED BY LAW ENFORCEMENT
IN A FIELD AROUND THE 800 BLOCK OF US 27 BETWEEN SOUTH
BAY AND BELLE GLADE.
&&
TWSpecial weather statement, Jun 20, 3:05 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 305 PM EDT TUE JUN 20 2006 FLZ066-201930- HENDRY FL- 300 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORM APPROACHING EASTERN HENDRY COUNTY... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF ROTENBERGER WILDLIFE AREA...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM IS ALSO CAPABLE OF PRODUCING A FEW FUNNEL CLOUDS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS...AND REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE. THEY WILL RELATE THE INFORMATION TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 20, 3:25 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 325 PM EDT TUE JUN 20 2006 FLZ067-202015- PALM BEACH WESTERN FL- 325 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORM APPROACHING US 27 OVER NORTH CENTRAL GLADES COUNTY... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF LAKEPORT MOVING WEST TO SOUTHWEST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL...AND HEAVY RAINFALL. MOTORISTS ALONG US 27 IN NORTHERN CENTRAL GLADES COUNTY CAN EXPECT VISIBILITIES TO FALL BELOW 1 MILE IN THE STORM...AND SHOULD USE CAUTION WHILE DRIVING THROUGH THE STORM. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 20, 3:45 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION FOR COUNTY LOCATION NATIONAL WEATHER SERVICE MIAMI FL 345 PM EDT TUE JUN 20 2006 FLZ063-202015- NORTH CENTRAL GLADES FL- 345 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORM APPROACHING US 27 OVER NORTH CENTRAL GLADES COUNTY... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF LAKEPORT MOVING WEST TO SOUTHWEST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL...AND HEAVY RAINFALL. MOTORISTS ALONG US 27 IN NORTHERN CENTRAL GLADES COUNTY CAN EXPECT VISIBILITIES TO FALL BELOW 1 MILE IN THE STORM...AND SHOULD USE CAUTION WHILE DRIVING THROUGH THE STORM. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 20, 4:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 448 PM EDT TUE JUN 20 2006 FLZ069-070-202145- EASTERN COLLIER FL-WESTERN COLLIER FL- 448 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS APPROACHING WESTERN COLLIER COUNTY... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF MARCO ISLAND TO 11 MILES SOUTH OF IMMOKALEE...MOVING WEST AROUND 10 MPH. THE PRIMARY IMPACTS FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STRONG STORMS CAN ALSO PRODUCE SMALL HAIL...AND LOCALLY HEAVY RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE STRONG STORMS THROUGH 545 PM EDT ARE ROYAL PALM HAMMOCK...GOLDEN GATES AREA...ORANGE TREE...MARCO ISLAND...AND SOUTH NAPLES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:30 PM EDT | Tornado Warning | MFL | Palm Beach | 45 min |
| Jun 20, 3:08 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 33 min |
| Jun 20, 5:01 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 29 min |
| Jun 20, 5:19 PM EDT | Special Marine Warning | MFL | 86 min | |
| Jun 20, 7:42 PM EDT | Special Marine Warning | MFL | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.